MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NBIH¿ TEMPORARY PACING ELECTRODE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 NBIH¿ TEMPORARY PACING ELECTRODE CATHETER
Model Number 007406P
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that following transcatheter implantation of an aortic valve, the patient experienced an atrioventricular block, and a temporary pacing electrode (tpe) catheter was placed.The tpe catheter used was a larger caliber than usual (context of laboratory rupture).A 7f was used instead of the usual 5f, but the patient was okay at the time of discharge from the block.There was tamponade at day 1 following the transcatheter implantation of the aortic valve with presence of a fibrillation artiale droite (af d; right-sided atrial fibrillation) breach.The patient was transferred to the operating room 3 hours later for the removal of the probe and treatment.There was an unfavorable situation on (b)(6) 2022 at 7 pm, and the patient expired.It was reported that a potential cause of the patient¿s death was related to the stimulation probe.7f stimulation probes are no longer used at this facility.Per additional information received via email from the international business centers (ibc) on 03-feb-2023, it was reported that the device seemed very rigid to the surgeon.Additional clinical follow up information was received via email on 23-feb-2023 from the ibc.Following the transcatheter implantation of an aortic valve, the patient experienced the onset of high-grade atrioventricular block, and a tpe catheter was placed.A 7f catheter had to be used because the facility did not have any 5f tpe catheters available.A 7f was obtained for use from another establishment.Following placement of the tpe catheter, the patient was discharged to the intensive care unit (icu).Several hours after the device was placed, the patient experienced the onset of shock with tamponade, which required emergency bypass surgery for repair of a 2cm right ventricular wound.On (b)(6) 2022, the patient expired, and the death was reported as a result of multivisceral failure at day 1.The following is listed as the cause of death on the patient¿s death certificate: occurrence of tamponade, emergency surgical drainage, refractory shock complicated by polyvisceral failure, asystole.
 
Additional Manufacturer Narrative
The reported event is inconclusive because no sample was returned and further investigation was not conclusive.No changes on manufacturing process contributing to the event reported were noted.Although a specific cause cannot be determined, based on the risk document potential root causes could be, "latex modulus too high", "operator error", "p-20 error, (due to mishandling), operator / set-up / mixer, error".The device was used for treatment purposes.As the device was not returned it it unknown if it had met all relevant specifications or resulted in the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "bard® temporary pacing catheters are designed to transmit an electrical signal from an external pulse generator to the heart or from the heart to a monitoring device.When an internal lumen is present (other than the one used for balloon inflation), it may be used for fluid infusion, pressure monitoring, or blood sampling.Excessive bending, torquing, or kinking of the electrode catheter may cause damage to the catheter including damage to internal wires.When using a balloon catheter, use care when removing the protective sleeve from the distal portion of the catheter.Forced removal of this protective sleeve may result in damage to the balloon and the catheters structural integrity.Inspection instructions: inspect the sterile package carefully for damage during transit or storage.Do not use the catheter if the package is damaged.Visually inspect the catheter, under sterile conditions, for kinks in the catheter shaft, integrity of the connector, condition of electrodes, and any other damage." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that following transcatheter implantation of an aortic valve, the patient experienced an atrioventricular block, and a temporary pacing electrode (tpe) catheter was placed.The tpe catheter used was a larger caliber than usual (context of laboratory rupture).A 7f was used instead of the usual 5f, but the patient was okay at the time of discharge from the block.There was tamponade at day 1 following the transcatheter implantation of the aortic valve with presence of a fibrillation artiale droite (af d; right-sided atrial fibrillation) breach.The patient was transferred to the operating room 3 hours later for the removal of the probe and treatment.There was an unfavorable situation on (b)(6) 2022 at 7 pm, and the patient expired.It was reported that a potential cause of the patient¿s death was related to the stimulation probe.7f stimulation probes are no longer used at this facility.Per additional information received via email from the international business centers (ibc) on 03-feb-2023, it was reported that the device seemed very rigid to the surgeon.Additional clinical follow up information was received via email on 23-feb-2023 from the ibc.Following the transcatheter implantation of an aortic valve, the patient experienced the onset of high-grade atrioventricular block, and a tpe catheter was placed.A 7f catheter had to be used because the facility did not have any 5f tpe catheters available.A 7f was obtained for use from another establishment.Following placement of the tpe catheter, the patient was discharged to the intensive care unit (icu).Several hours after the device was placed, the patient experienced the onset of shock with tamponade, which required emergency bypass surgery for repair of a 2cm right ventricular wound.On (b)(6) 2022, the patient expired, and the death was reported as a result of multivisceral failure at day 1.The following is listed as the cause of death on the patient¿s death certificate: occurrence of tamponade, emergency surgical drainage, refractory shock complicated by polyvisceral failure, asystole.Per additional clinical follow up information received via email on 16-mar-2023 from the ibc, there were no difficulties encountered while inserting the tpe device into the right ventricular point.The patient later experienced tamponade due to a 2cm right ventricular wound.It was reported the wound possibly occurred due to both the rigidity and size of the tpe device.

Brand Name
NBIH¿ TEMPORARY PACING ELECTRODE CATHETER
Common Device Name
TEMPORARY PACING ELECTRODE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16466815
Report Number1018233-2023-01369
Device Sequence Number20149356
Product Code LDF
UDI-Device Identifier00801741011368
UDI-Public(01)00801741011368
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number007406P
Device Catalogue Number007406P
Device Lot NumberGFFY0899
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight92 KG